MAUDE Adverse Event Report: COOK INC UNIVERSA SOFT URETERAL STENT SET; FAD STENT, URETERAL

COOK INC UNIVERSA SOFT URETERAL STENT SET; FAD STENT, URETERAL
Model Number G49957
Medical Device Problem Code Split (2537)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/04/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.A follow up report will be submitted upon receipt of additional information or completion of the investigation.
 
Event or Problem Description
It was reported during a cystoscopy procedure, while the physician utilized a cystoscope to insert through the urethra, he discovered the universa soft ureteral stent tip was split.He proceeded with another stent and completed the procedure successfully.No adverse effects or consequences were reported to the patient due to this occurrence.
 
Additional Manufacturer Narrative
A review of documentation, manufacturing instructions, specification and quality control data was conducted during the investigation.One open package rpn ush-824 was received.Stent and positioner were returned.Stent was returned without the tether.Proximal coil was torn starting at the first sideport and continued through the end of the stent.A braided tether for repositioning and removal of the device is located on the proximal pigtail of the stent.Tether has been pulled out of the stent causing material to tear.No patient harm was reported.There is no indication that a design or process related failure mode contributed to this event.Review of production and quality documentation did not observe any specific issues with current manufacturing or quality controls that may have contributed to this incident.Based on the investigation evaluation, there is no indication that a design or process related failure mode contributed to this event.Current controls for manufacturing are in place to assure functionality and device integrity prior to shipping.Based on the provided information, the root cause will be attributed to the product receiving excessive pressure.We will notify the appropriate personnel and continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.

Brand Name
UNIVERSA SOFT URETERAL STENT SET
Common Device Name
FAD STENT, URETERAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7147303
Report Number1820334-2017-04425
Device Sequence Number1144597
Product Code FAD
UDI-Device Identifier00827002499577
UDI-Public(01)00827002499577(17)200816(10)NS8147319
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K151051
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/07/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model NumberG49957
Device Catalogue NumberUSH-824
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 12/04/2017
Supplement Date Received by Manufacturer02/07/2018
Initial Report FDA Received Date12/27/2017
Supplement Report FDA Received Date03/07/2018
Patient Sequence Number1